Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Missing periods after intercourse. Tested positive for pregnancy. Any medication for abortion?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
hi we r newly married couple..we participtaed in sex last month..til now my wife didnt get mensus..we used velocit(for preganancy test)its positive..but we dont want pregnancy..can u suggest any tablets..
Posted Thu, 29 Nov 2012 in Abortion and Stillbirth
Answered by Dr. Asra Ishtiaq Ahmed 12 minutes later
Hello there.

Thanks for writing.

Yes, pregnancy can be terminated with drugs.

However before taking any medication, you should consult a gynecologist
This is important because self medication for abortion can be life threatening. Also it can lead to excess bleeding, incomplete abortion or sepsis when not taken properly.

You need to first get an ultrasound to know the site and size of pregnancy.
Only when it is inside the uterus and less than 7 weeks in size, you can use medicines to terminate pregnancy.

The abortion tablets have to be taken in proper dose and frequency in order to be effective. This can be done only when you are under supervision of a doctor.

I hope I have answered your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor